MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMAND THRD TRCR DRILL GUIDE 397.213; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMAND THRD TRCR DRILL GUIDE 397.213; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.503.047
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a routine inspection in sterile processing, two screwdriver blades were noted to have bent plus the drive fins would not retain the screws properly.Also, the threaded drill guide for matrix mandible appeared to have worn threads and would not properly engage the plates.There was no known patient involvement.This report is for one (1) matrixmandible threaded trocar drill guide for 397.213.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9 h3, h6: part: 03.503.047, lot: 3360990, manufacturing site: hägendorf, release to warehouse date: 08.Feb.2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the matrixmand thrd trcr drill guide 397.213 (p/n: 03.503.047, lot #: 3360990) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal threads were stripped.No other issues were observed with the returned device.Functional test: a functional test was not performed as mating devices were not returned.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.- cruciform blade complaint confirmed? yes, the device received was stripped which could have caused the unable to assemble complaint condition.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the matrixmand thrd trcr drill guide 397.213 (p/n: 03.503.047, lot #: 3360990).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMAND THRD TRCR DRILL GUIDE 397.213
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11939140
Report Number2939274-2021-02768
Device Sequence Number11841955
Product Code FZX
UDI-Device Identifier10887587011738
UDI-Public(01)10887587011738
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.047
Device Catalogue Number03.503.047
Device Lot Number3360990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIXMAND/THRX SCRWDRVR BLD S-RETAIN-SH; MATRIXMAND/THRX SCRWDRVR BLD S-RETAIN-SH; MATRIXMAND/THRX SCRWDRVR BLD S-RETAIN-SH; MATRIXMAND/THRX SCRWDRVR BLD S-RETAIN-SH